Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 36, NWS Melbourne, FL

December 2, 2012

NWS Melbourne, FL issued this small craft advisory at Dec 2, 2012, 3:55 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2012, 3:55 AM EST (08:55 UTC)
Expired
Dec 3, 2012, 4:33 AM EST
In force
25 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WHUS72 KMLB 020855
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EST SUN DEC 2 2012

AMZ550-552-555-021700-
/O.NEW.KMLB.SC.Y.0036.121202T0855Z-121203T0000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
355 AM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WINDS BETWEEN 15 AND 20 KNOTS WILL COMBINE WITH A MODERATE
EASTERLY SWELL TO GENERATE SEAS BETWEEN 5 AND 7 FEET THROUGH
SUNSET. DOMINANT WAVE PERIODS WILL BE 8 SECONDS OR LESS...
RESULTING IN VERY ROUGH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-021700-
/O.NEW.KMLB.SC.Y.0036.121202T0855Z-121203T1200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
355 AM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. 

WINDS NEAR 20 KNOTS WILL COMBINE WITH A MODERATE EASTERLY SWELL
TO GENERATE SEAS BETWEEN 6 AND 8 FEET THROUGH SUNRISE MONDAY.
DOMINANT WAVE PERIODS WILL BE 9 SECONDS OR LESS...RESULTING IN
VERY ROUGH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
127 
WHUS72 KMLB 021445
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EST SUN DEC 2 2012

AMZ550-552-555-021545-
/O.CAN.KMLB.SC.Y.0036.000000T0000Z-121203T0000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
945 AM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

EXPECT EASTERLY WINDS AROUND 15 KNOTS WITH SEAS BUILDING TO 4 TO 6
FEET. SMALL CRAFT SHOULD STILL EXERCISE CAUTION.

$$

AMZ570-572-575-031200-
/O.CON.KMLB.SC.Y.0036.000000T0000Z-121203T1200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
945 AM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

EASTERLY WINDS NEAR 20 KNOTS WILL COMBINE WITH A MODERATE
EASTERLY SWELL TO GENERATE SEAS BETWEEN 6 AND 7 FEET THROUGH
SUNRISE MONDAY. DOMINANT WAVE PERIODS WILL BE 9 SECONDS OR
LESS...RESULTING IN VERY ROUGH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SEDLOCK
667 
WHUS72 KMLB 030933
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
433 AM EST MON DEC 3 2012

 
AMZ570-572-575-031045-
/O.CAN.KMLB.SC.Y.0036.000000T0000Z-121203T1200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
433 AM EST MON DEC 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 3:16 AM EST, 39 minutes earlier.

Area forecast discussion, Dec 2, 3:16 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
316 AM EST SUN DEC 2 2012

.DISCUSSION...
TODAY...
DEEP/PERSISTENT E/NERLY FLOW ACRS CENTRAL FL WILL BE MAINTAINED BY A
STUBBORN HIGH PRES RIDGE EXTENDING FROM THE NC OUTER BANKS TO THE
WRN GOMEX. LATEST RAP ANALYSIS SHOWS PLENTY OF LOW LVL MOISTURE
UPSTREAM...A FINGER OF H100-H70 MOISTURE NOTED JUST E OF THE BAHAMA
BANK WITH MEAN RH VALUES BTWN 70-80PCT.

EMBEDDED WITHIN THE DEEP ERLY FLOW...THIS MOISTURE WILL PUSH INTO
THE FL PENINSULA AFT DAYBREAK AND SHOULD PROVIDE THE FUEL NECESSARY
FOR ISOLD/SCT SHRAS FOR MOST OF THE CWA. COVERAGE HIGHEST ALONG THE
COAST S OF CAPE CANAVERAL GIVEN THE RAP MOISTURE PROFILE. IMPACT
WILL BE LOW...HOWEVER...AS THE RIDGE AXIS MAINTAINS A SHARP
SUBSIDENCE INVERSION IN THE H85-H70 LYR. THIS WILL LIMIT VERTICAL
MOTION BLO 10KFT...QPF BLO 0.10" AREAWIDE. NO CHANGE IN THE SOURCE
REGION...LITTLE CHANGE IN TEMP DISTRIBUTION FROM SAT. ONSHORE FLOW
WILL KEEP MAX TEMPS A FEW DEGS COOLER ALONG THE COAST...BUT AFTN
READINGS WILL BE BTWN 75-80F AREAWIDE.

TONIGHT...
THE RIDGE AXIS WILL DRIFT SWD AS A STORM SYSTEM MOVING OUT OF THE
NRN ROCKIES RIDES UP ITS BACKSIDE. THE ERLY FLOW WILL DIMINISH AS A
RESULT BUT SHOULD HOLD UP ENOUGH TO PREVENT DECOUPLING. MIN TEMPS IN
THE M/U50S INTERIOR...L/M60S ALONG THE COAST.

SLIGHTLY DRIER AIR NOTED BEHIND THE AFOREMENTIONED MOISTURE POCKET
WITH H100-H70 MEAN RH VALUES FALLING BLO 70PCT. DIFFICULT TO SQUEEZE
MEASURABLE PRECIP OUT OF SUCH AN AIRMASS OUTSIDE OF THE GULF STREAM.
WILL KEEP PRECIP OUT OF THE FCST...KEEPING A SILENT 10PCT FOR THE
COASTAL COUNTIES.

MON-TUE...SURFACE HIGH PRESSURE RIDGE AXIS WILL CONTINUE VICINITY
GEORGIA AND NORTH FLORIDA. THIS WILL MAINTAIN AN ONSHORE WIND FLOW...
THOUGH IT WILL BE A LITTLE WEAKER AS THE LOCAL PRESSURE GRADIENT
SLOWLY EASES. THIS ONSHORE FLOW WILL TAP SUBSIDENT/DRIER AIR OVER
THE ATLANTIC SO EXPECT NEGLIGIBLE POPS MON. THE GFS SHOWS LIGHT
PRECIP OVER THE ATLANTIC ON TUE BUT MOS POPS ARE ONLY 5 PERCENT SO
WILL MAINTAIN A DRY FORECAST. MILD TEMPS WITH HIGHS MOSTLY IN THE
UPPER 70S AND LOWS IN THE MID-UPPER 50S INLAND AND LOWER 60S ALONG
THE COAST.

WED-SUN...THE HIGH PRESSURE RIDGE WILL BREAK DOWN ON WED AS A
FRONTAL BOUNDARY PUSHES OFFSHORE THE EASTERN SEABOARD WITH
TRAILING SOUTHERN PORTION HANGING UP TO OUR NORTH. SOUTHERN
PORTION OF A SHORTWAVE TROUGH IS PROGGED TO CROSS THE REGION WED
NIGHT BUT GFS CONTINUES TO SHOW THAT THE AVAILABLE MOISTURE WILL
BE LIMITED. THE ECMWF IS A LITTLE MORE MOIST...BUT STILL THE BULK
OF PRECIP IS INDICATED OVER THE ATLANTIC. THEREFORE...HAVE
MAINTAINED PREVIOUS FORECAST...WHICH CONFINES SMALL POPS TO THE
COASTAL WATERS.

STRONGER HIGH PRESSURE WILL REBUILD ALONG THE EASTERN SEABOARD THU
AND CAUSE ONSHORE FLOW TO INCREASE A LITTLE. THE FLOW IS PROGGED
TO WEAKEN BY NEXT WEEKEND AS THE RIDGE AXIS SHIFTS CLOSER TO THE
AREA. ANY RAIN CHANCES IN THIS PATTERN WILL BE SMALL. THE 00Z GFS
SHOWS SLIGHTLY HIGHER MOISTURE AND LIGHT QPF ON FRI SO HAVE
INCLUDED A SMALL POP FOR THE SOUTH HALF OF THE COAST. A LITTLE
MORE MOISTURE POOLING INDICATED SAT/SUN AHEAD OF A WEAK UPPER
LEVEL IMPULSE...BUT HAVE ONLY CARRIED A SMALL POP ALONG THE NORTH
HALF OF THE COAST ON SAT.

LITTLE CHANGE IN THE MILD TEMPERATURES IS INDICATED THROUGH THE
PERIOD.

&&

.AVIATION...
PREVAILING VFR ALL SITES THRU 03/12Z. THRU 02/14Z...AREAS CIGS BTWN
FL040-060...BRIEF ISOLD MVFR SHRAS E OF KOMN/KOBE. BTWN
02/14Z-03/00Z...OCNL ERLY SFC WND G18-23KTS...BRIEF SCT MVFR SHRAS S
OF KMLB-KOBE...ISOLD N OF KMLB-KOBE.

&&

.MARINE...
TODAY-TONIGHT...LATEST DATA BUOY/C-MAN OBS MEASURING WINDS/SEAS NEAR
OR AT SCA LVLS...WINDS GENERALLY 15-20KTS WITH SEAS 5-7FT...WINDS
SLIGHTLY WEAKER N OF CAPE CANAVERAL DUE TO WEAKER PGRAD. LITTLE
IMPROVEMENT THRU TONIGHT AS A HI PRES RIDGE EXTENDING FROM THE NC
OUTER BANKS TO THE WRN GOMEX MAINTAINS A FAIRLY TIGHT PGRAD ACRS THE
LCL ATLC. ROUGH SEAS AREAWIDE AS A 15-25KT E/NE FETCH BTWN BERMUDA
AND THE BAHAMA BANK PUSHES A MODERATE SWELL INTO THE E FL COAST.
WILL HOIST AN SCA FOR ALL LCL WATERS THRU SUNSET...SCALING BACK TO
THE OFFSHORE WATERS OVERNIGHT AS THE RIDGE SAGS SLOWLY SWD ALLOWING
THE PGRAD TO SLACKEN.

MON-THU...ONSHORE FLOW IS INDICATED THROUGH THE PERIOD WITH SPEEDS
MAINLY 10-15 KNOTS MON-TUE...5-10 KNOTS WED AND THEN PROBABLY
GETTING BACK TO 10-15 KNOTS THU. SEAS WILL BE SLOW TO DIMINISH
WITH SOME EXERCISE CAUTION STATEMENTS CONTINUING INTO MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  61  77  57 /  20  10  10   0
MCO  80  59  79  57 /  20  10   0   0
MLB  78  63  77  62 /  20  10  10   0
VRB  78  62  77  61 /  30  10  10   0
LEE  80  58  79  56 /  20  10   0   0
SFB  80  59  79  58 /  20  10   0   0
ORL  80  59  79  58 /  20  10   0   0
FPR  78  62  77  61 /  30  10  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM....LASCODY
Hazardous weather outlook, Dec 1, 5:45 PM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 PM EST SAT DEC 1 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-020400-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
545 PM EST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

 .WIND AND SEA IMPACT...
EASTERLY FLOW WILL PRODUCE CHOPPY CONDITIONS OVER THE ATLANTIC.
SMALL CRAFT SHOULD EXERCISE CAUTION IN THE OPEN WATERS WHERE SEAS
UP TO 6 FEET WILL OCCUR AND WINDS WILL GUST UP TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
POOR BOATING CONDITIONS AND ROUGH SURF WILL CONTINUE INTO EARLY
NEXT WEEK. DANGEROUS RIP CURRENTS WILL PERSIST THROUGH MUCH OF
UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LASCODY/GLITTO

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.